Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Nicole_

Discontinuing use of Antibiotics

Recommended Posts

Hi guys!

I've been taking Doxycycline for 6 months now, and i have seen a huge improvement in my skin. I hardly get breakouts, and regardless to say, i'm extremely pleased with the results.

However, i will be going to study abroad next year, and i will be forced to discontinue my prescription of Doxy. I'm worried about the after effects. I've heard that acne usually comes back after stopping the use of antibiotics.

Is there anything i can do? :eh: I've had clear skin for so long, and i don't want to return with breakouts all over. :liar:

Thanks in advance. I really hope it'll go well. :pray:

Share this post


Link to post
Share on other sites

You can start using topicals concurrently - a gentle topical retinoid like Differin to keep your pores open, and maybe a topical BP or antibiotic. Then you when you stop taking the oral antibiotics hopefully it won't flare up. Talk to your doctor about your situation.

Share this post


Link to post
Share on other sites
Guest Guest

Hi guys!

I've been taking Doxycycline for 6 months now, and i have seen a huge improvement in my skin. I hardly get breakouts, and regardless to say, i'm extremely pleased with the results.

However, i will be going to study abroad next year, and i will be forced to discontinue my prescription of Doxy. I'm worried about the after effects. I've heard that acne usually comes back after stopping the use of antibiotics.

Is there anything i can do? :eh: I've had clear skin for so long, and i don't want to return with breakouts all over. :liar:

Thanks in advance. I really hope it'll go well. :pray:

Go docs and get more tabs of him b4 you go!

Share this post


Link to post
Share on other sites
Guest Guest

When i went abroad my doctor gave me enough drugs to last and a doctors note, so you should do the same.

Share this post


Link to post
Share on other sites

^^ when i was over seas my doc prescribed me some "just incase" antibiotics as well.

Share this post


Link to post
Share on other sites

Hmm, do you think i should do that? :think: I'll be abroad for 2 years. I heard that after taking the antibiotic for some time your body becomes immune to it. :( Anyway, thank you all for the suggestions, i'll speak to my doctor! :cool:

Share this post


Link to post
Share on other sites

Hmm, do you think i should do that? :think: I'll be abroad for 2 years. I heard that after taking the antibiotic for some time your body becomes immune to it. :( Anyway, thank you all for the suggestions, i'll speak to my doctor! :cool:

Get a supply of meds and a prescription/note from your doctor. Where are you going? You know they have excellent doctors in other countries and they are very familiar with acne :D

Another thing, if you want to d/c antibiotics, you can try 'weaning' - gradually reducing the dosage, 4-6 weeks at a time (it usually takes 4-6 weeks for the effects of a dose to reveal). For example, I was on 2X100 mg per day of minocin for a long time. From time to time, I'd gradually reduce the dose. First, I'd alternate 100 one day with 200 another (e.g. 150/day). If this didn't cause breakouts, after about 6 weeks, I'd try taking 100 per day. For me, I could get down to 150, but 100/day just didn't work. You may find you can get to a pretty low dose, or even wean completely.

Share this post


Link to post
Share on other sites

Thank you for that informative reply, Zoilo!

That's what i'm trying to do right now. So far, i haven't gotten any breakouts. :dance: I wonder how long it'll take to wean myself off the antibiotic. 4-6 weeks sounds like a pretty long time to me.. :confused:

By the way, i'm going to Australia!

Share this post


Link to post
Share on other sites

being on antibiotics for a long period of time is not good...trust me do you research on it.it will never clear you for long ..it will only clear you while you are on it.once your off it ,it will come back again.trust me i have been there done that...get accutane.

Share this post


Link to post
Share on other sites
Guest Nicole_

Oh, but my acne's only mild-moderate. I'm sure my doctor won't prescribe me Accutane.. :redface:

Share this post


Link to post
Share on other sites
Guest Guest
Thank you for that informative reply, Zoilo!

That's what i'm trying to do right now. So far, i haven't gotten any breakouts. :dance: I wonder how long it'll take to wean myself off the antibiotic. 4-6 weeks sounds like a pretty long time to me.. :confused:

By the way, i'm going to Australia!

If you're going to australia, you'll be able to get whatever health care you want, including treatment for acne. It will be very simple. I traveled in Australia for about 4 1/2 months a few years ago and it wasn't any problem getting health care when we needed it. Same in most/all countries of Europe. Of course, they're as good as US doctors.

RE: the weaning. I was saying that when you reduce your dose, you can't really decide if the lower dose is OK until 4-6 weeks go by. Sometimes, you start to break out within a week or two so you know that it's not working. If you're staying clear, you can't really be sure until 4-6 weeks have gone by. This is the amount of time it often takes for the new, lower dosage to impact your skin.

This is how it went for me everytime I tried to lower my dose. I'd be clear for 3-4 weeks, then it would start coming back.

Good luck.

Share this post


Link to post
Share on other sites
Thank you for that informative reply, Zoilo!

That's what i'm trying to do right now. So far, i haven't gotten any breakouts. :dance: I wonder how long it'll take to wean myself off the antibiotic. 4-6 weeks sounds like a pretty long time to me.. :confused:

By the way, i'm going to Australia!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×